Persistent atherogenic lipoprotein changes during lorlatinib therapy.
Shibue Kimitaka K, Kunimasa Kei K, Hamasaki Akihiro A
Lorlatinib, a third-generation anaplastic lymphoma kinase (ALK)/ROS1 tyrosine kinase inhibitor, frequently induces hypercholesterolemia and hypertriglyceridemia, but longitudinal qualitative lipoprotein changes remain incompletely characterized. We describe a 52-year-old woman with ALK-rearranged non-small cell lung cancer who developed persistent dyslipidemia despite lipid-lowering therapy. Before lorlatinib, total cholesterol was 164 mg/dL (SI [International System of Units]: 4.24 mmol/L) (reference range, 148-248 mg/dL [SI: 3.83-6.41 mmol/L]), low-density lipoprotein (LDL) cholesterol was 52 mg/dL (SI: 1.34 mmol/L) (reference range, 65-139 mg/dL [SI: 1.68-3.59 mmol/L]), and triglycerides were 54 mg/dL (SI: 0.61 mmol/L) (reference range, 30-117 mg/dL [SI: 0.34-1.32 mmol/L]). Within 3 weeks after lorlatinib initiation, these increased to 340, 245, and 166 mg/dL, respectively. Longitudinal profiling showed persistent apolipoprotein B (ApoB) elevation, increased oxidized LDL, and a prominent pre-β-lipoprotein fraction. Subclinical hypothyroidism was later detected, and pitavastatin was switched to rosuvastatin. This case highlights the potential value of ApoB and qualitative lipid assessment during prolonged lorlatinib therapy.